Alert archive / West Virginia / River Flood Warnings in 2015
River Flood Warning 3, NWS Blacksburg, VA
NWS Blacksburg, VA issued this river flood warning at Apr 20, 2015, 5:54 PM EDT for Mercer County, Monroe County, Summers County, West Virginia; Giles County, Virginia. It took effect at Apr 20, 2015, 11:00 PM EDT. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2015, 5:54 PM EDT (21:54 UTC)
- In effect from
- Apr 20, 2015, 11:00 PM EDT
- Expired
- Apr 21, 2015, 3:30 PM EDT
- In force
- 17 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Giles County, VA, Mercer County, WV, Monroe County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 55 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point New River at Glen Lyn (GLLV2). The gauge peaked at 14.77 ft at Apr 20, 2015, 10:00 PM EDT.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 16 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03176500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
988
WGUS41 KRNK 202154
FLWRNK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
554 PM EDT MON APR 20 2015
...The National Weather Service Blacksburg Va has issued
a Flood Warning for the following rivers in Virginia...West
Virginia...
New River At Glen Lyn affecting Giles...Mercer...Monroe and Summers
Counties
Rainfall of 2 to 4 inches across much of the New River basin over the
past 24 hours has resulted in flooding along portions of the New River.
The river will continue to slowly rise to just above flood stage at
Glen Lyn this evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Listen to noaa weather radio or your favorite media outlet for later
statements or warnings.
&&
VAC071-WVC055-063-089-210954-
/O.NEW.KRNK.FL.W.0003.150421T0300Z-150421T1930Z/
/GLLV2.1.ER.150421T0300Z.150421T0600Z.150421T0730Z.NO/
554 PM EDT MON APR 20 2015
The National Weather Service in Blacksburg Va has issued a
* Flood Warning for
the New River At Glen Lyn.
* from this evening until Tuesday afternoon.
* at 05PM Monday the stage was...14.3 feet.
* Minor flooding is forecast.
* Flood Stage is 15.0 feet.
* At 15.0 feet...Low spots along route 649 (Lurich road) upstream
from the gage are flooded.
* This crest compares to a previous crest of 14.5 feet on Mar 13 2010.
&&
LAT...LON 3723 8065 3733 8082 3746 8097 3754 8078
3742 8072 3727 8053
$$3 follow-up statements
657
WGUS81 KRNK 202322
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
722 PM EDT MON APR 20 2015
...The Flood Warning continues for the following rivers in
Virginia...
New River At Radford affecting City of Radford...Montgomery and
Pulaski Counties
...The flood warning continues for the following rivers in
Virginia...West Virginia..
New River At Glen Lyn affecting Giles...Mercer...Monroe and
Summers Counties
River levels downstream from Radford will continue to slowly rise
this evening and possibly top flood stage at Glen Lyn around
midnight. Radford has crested and will slowly fall overnight
and likely drop below flood stage early Tuesday morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Graphical forecast information is available on the internet at
http://www.erh.noaa.gov/rnk (lower case). Click on 'rivers & lakes
ahps'.
The next scheduled statement will be issued around midnight.
&&
VAC121-155-750-210722-
/O.EXT.KRNK.FL.W.0002.000000T0000Z-150421T1232Z/
/RDFV2.2.ER.150420T1425Z.150421T0000Z.150421T0632Z.NO/
722 PM EDT MON APR 20 2015
The Flood Warning continues for
the New River At Radford.
* until Tuesday morning.
* At 06PM Monday the stage was 16.1 feet.
* Flood stage is 14.0 feet.
* The river will remain around 16.1 feet and then begin to fall later
this evening. The river will fall below flood stage after midnight tomorrow.
* At 17.0 feet...All of Dedman Center lower parking lots are
flooded.
&&
LAT...LON 3708 8062 3723 8065 3727 8053 3722 8049
3710 8050
$$
VAC071-WVC055-063-089-210722-
/O.CON.KRNK.FL.W.0003.150421T0300Z-150421T1930Z/
/GLLV2.1.ER.150421T0300Z.150421T0600Z.150421T0730Z.NO/
722 PM EDT MON APR 20 2015
the Flood Warninig continues for
the New River At Glen Lyn.
* From tonight until Tuesday afternoon
* At 06PM Monday the stage was 14.6 feet.
* Flood stage is 15.0 feet.
* Forecast to rise above flood stage around midnight and continue to rise
to near 15.3 feet after midnight. The river will fall
below flood stage by early tomorrow.
* At 15.0 feet...Low spots along route 649 (Lurich road) upstream
from the gage are flooded.
* This crest compares to a previous crest of 14.5 feet on Mar 13 2010.
&&
LAT...LON 3723 8065 3733 8082 3746 8097 3754 8078
3742 8072 3727 8053
$$195
WGUS81 KRNK 210312
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1112 PM EDT MON APR 20 2015
...The Flood Warning continues for the following rivers in
Virginia...West Virginia...
New River At Radford affecting City of Radford...Montgomery and
Pulaski Counties
New River At Glen Lyn affecting Giles...Mercer...Monroe and Summers
Counties
River levels will continue to fall at Radford overnight and should drop
below the 14.0 flood stage by early Tuesday morning. Glen Lyn appears
to have crested near its flood stage of 15.0 feet and will remain steady
or rise a little more before falling well below flood stage by Tuesday
morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Graphical forecast information is available on the internet at
http://www.erh.noaa.gov/rnk (lower case). Click on 'rivers & lakes
ahps'.
The next scheduled statement will be issued when the forecast points
fall below flood stage early Tuesday morning.
&&
VAC121-155-750-211112-
/O.EXT.KRNK.FL.W.0002.000000T0000Z-150421T1234Z/
/RDFV2.2.ER.150420T1425Z.150420T2130Z.150421T0634Z.NO/
1112 PM EDT MON APR 20 2015
The Flood Warning continues for
the New River At Radford.
* until Tuesday morning.
* At 10PM Monday the stage was 15.3 feet.
* Flood stage is 14.0 feet.
* The river will continue to fall to below flood stage by early
Tuesday morning.
* At 16.0 feet...Significant flooding occurs in Bissett Park.
* This crest compares to a previous crest of 14.4 feet on Mar 7 2011.
&&
LAT...LON 3708 8062 3723 8065 3727 8053 3722 8049
3710 8050
$$
VAC071-WVC055-063-089-211112-
/O.EXT.KRNK.FL.W.0003.000000T0000Z-150421T1938Z/
/GLLV2.1.ER.150421T0416Z.150421T0600Z.150421T0738Z.NO/
1112 PM EDT MON APR 20 2015
The Flood Warning continues for
the New River At Glen Lyn.
* From after midnight tomorrow until Tuesday afternoon
* At 10PM Monday the stage was 14.7 feet.
* Flood stage is 15.0 feet.
* Forecast to rise above flood stage shortly after midnight tonight
reaching 15.3 feet over the next few hours before falling. The
river will fall below flood stage by early Tuesday.
* At 15.0 feet...Low spots along route 649 (Lurich road) upstream
from the gage are flooded.
* This crest compares to a previous crest of 14.5 feet on Mar 13 2010.
&&
LAT...LON 3723 8065 3733 8082 3746 8097 3754 8078
3742 8072 3727 8053
$$050
WGUS81 KRNK 210837
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
437 AM EDT TUE APR 21 2015
...The Flood Warning is cancelled for the following rivers
in Virginia...West Virginia...
New River At Radford affecting City of Radford...Montgomery and
Pulaski Counties
New River At Glen Lyn affecting Giles...Mercer...Monroe and
Summers Counties
The New River has receded below flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Graphical forecast information is available on the internet at
http://www.erh.noaa.gov/rnk (lower case). Click on 'rivers & lakes
ahps'.
This is the final statement for the New River for this event.
&&
VAC121-155-750-210907-
/O.CAN.KRNK.FL.W.0002.000000T0000Z-150421T1234Z/
/RDFV2.2.ER.150420T1425Z.150420T2130Z.150421T0346Z.NO/
437 AM EDT TUE APR 21 2015
the Flood Warning is cancelled for
the New River At Radford.
* until this morning.
* At 04AM Tuesday the stage was 11.4 feet.
* Flood stage is 14.0 feet.
* At 12.5 feet...Water begins to affect parts of Parrott River Road
several miles downstream from Radford on left bank of the river.
&&
LAT...LON 3708 8062 3723 8065 3727 8053 3722 8049
3710 8050
$$
VAC071-WVC055-063-089-210907-
/O.CAN.KRNK.FL.W.0003.000000T0000Z-150421T1938Z/
/GLLV2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
437 AM EDT TUE APR 21 2015
the Flood Warning is cancelled for
the New River At Glen Lyn.
* until this afternoon.
* At 03AM Tuesday the stage was 14.3 feet.
* Flood stage is 15.0 feet.
* At 15.0 feet...Low spots along route 649 (Lurich road) upstream
from the gage are flooded.
&&
LAT...LON 3723 8065 3733 8082 3746 8097 3754 8078
3742 8072 3727 8053
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at Apr 20, 3:26 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Apr 20, 3:26 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 326 PM EDT MON APR 20 2015 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE REGION THIS EVENING INTO TONIGHT BRINGING SHOWERS AND THUNDERSTORMS TO THE REGION. IN THE WAKE OF THE FRONT...A COOLER...BREEZY...AND SOMEWHAT UNSETTLED PATTERN EXPECTED THROUGH THE MIDDLE OF THE WORKWEEK...WITH THE BEST CHANCE OF MORE SHOWERS AND THUNDERSTORMS ARRIVING WITH ANOTHER FRONT ON WEDNESDAY. && .NEAR TERM /THROUGH TUESDAY/... AS OF 310 PM EDT MONDAY... SEVERE THUNDERSTORM WATCH 89 IS IN EFFECT UNTIL 10 PM THIS EVENING. SHOWERS AND THUNDERSTORMS...SOME STRONG TO SEVERE WILL DEVELOP THIS AFTERNOON INTO TONIGHT AHEAD AND ALONG A COLD FRONT. THE MAIN THREATS ARE FOR THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL...ALONG WITH LOCALLY HEAVY RAIN. THE 18Z RNK SOUNDING SHOWED A CAP AROUND 700 MB THAT WILL BREAK QUICKLY THIS AFTERNOON WITH HEATING AND EXPECTED CAPE ABOVE 1000 J/KG. DEEP LAYER SHEAR OVER 40 KTS AND STRONG UPDRAFTS ARE POSSIBLE LATER THIS AFTERNOON INTO THIS EVENING. REGIONAL WSR88D IMAGE SHOWED STRONG TO SEVERE CONVECTION OVER WESTERN NORTH CAROLINA EXPANDING NORTHEAST INTO OUR AREA. THE COLD FRONT WILL PUSH EAST OF OUR AREA THIS EVENING INTO TONIGHT. STRONG 6H PRESSURE RISES BEHIND THE FRONT WILL BRING BREEZY AND GUSTY WESTERLY WINDS TO THE AREA THIS EVENING INTO TONIGHT. LOW TEMPERATURES TONIGHT WILL DROP INTO THE UPPER 30S IN THE MOUNTAINS TO THE LOWER 50S IN THE PIEDMONT. HIGH PRESSURE WILL BUILD SOUTHEAST INTO OUR AREA TUESDAY. HIGHS TEMPERATURES ON TUESDAY WILL WARM INTO THE LOWER 50S IN THE NORTHWEST MOUNTAINS TO THE LOWER 70S. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... AS OF 214 PM EDT MONDAY... UPPER TROUGH WILL BE SITUATED RIGHT OVER THE AREA TUESDAY NIGHT WITH NEXT SFC FRONT WORKING ACROSS BY WEDNESDAY...THOUGH WITH MORE WNW FLOW ALOFT AND LACK OF SOUTHERLY INFLOW AHEAD OF THIS SYSTEM...MOISTURE WILL BE LIMITED. AS SUCH HAVE LIMITED CHANCE POPS OVER THE MOUNTAINS WITH SOME CHANCE INTO THE NE PIEDMONT OF VA...WITH LESS COVERAGE INTO THE NC PIEDMONT...AS WE SHOULD SEE SOME DOWNSLOPE DRYING AND SHEARING OF THE VERTICAL DEVELOPMENT. JUST ENOUGH INSTABILITY WITH COLDER AIR ALOFT TO MENTION THUNDER IN THE AFTERNOON WEDNESDAY. SHOULD BE A BREEZY DAY WITH HIGHS FROM THE UPPER 50S OVER SE WV TO LOWER 70S SOUTHEAST. WEDNESDAY NIGHT THROUGH THURSDAY WILL BE MAINLY DRY WITH CONTINUED UPPER TROUGH SLIDING ACROSS THE AREA...BUT AXIS SHIFTING MORE OVER THE COAST. NW FLOW MAY KEEP SHOWERS GOING INTO THE MOUNTAINS WED EVENING. UPPER RIDGING ARRIVES OVER THE LOWER MS VALLEY WITH SFC HIGH IN THE TN VALLEY. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AS OF 130 PM EDT MONDAY... NOT MUCH CHANGE TO THIS FORECAST. HIGH PRESSURE AT THE SFC BUILDS SOUTHEAST FROM THE OHIO VALLEY INTO FRIDAY. A SOUTHERN STREAM LOW ARRIVES OVER THE AR/OK BORDER BY SATURDAY MORNING WITH OVERRUNNING CLOUDS WORKING INTO THE AREA FRIDAY AHEAD OF A WARM FRONT. BY SATURDAY ENOUGH MOISTURE TO ALLOW FOR SHOWERS TO FORM BY SATURDAY MORNING WITH BEST FORCING ACROSS THE CAROLINAS. THIS SYSTEM EXITS BY SAT NIGHT WITH SUNDAY BEING A DRY AND COOL/MILD DAY WITH HIGHS IN THE 50S MOUNTAINS TO 60S EAST. HIGH PRESSURE TO ASSUME POSITION OVER THE OHIO VALLEY INTO THE SRN APPALACHIANS MONDAY TO KEEP THINGS DRY. NEXT SOUTHERN STREAM SYSTEM MAY WORK SOME SHOWERS OUR WAY BY TUESDAY. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... AS OF 140 PM EDT MONDAY... VFR CONDITIONS WILL LOWER THIS AFTERNOON INTO TONIGHT IN CONVECTION TO MVFR AND IFR AHEAD AND ALONG A COLD FRONT. SHOWERS AND THUNDERSTORMS WILL DEVELOP QUICKLY WITH THE COLD FRONT AS IT MOVES EAST ACROSS THE REGION AND EXITS THIS EVENING. THERE IS SLIGHT TO ENHANCED RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT ESPECIALLY EAST OF THE BLUE RIDGE MOUNTAINS. ISOLATED GUSTS AROUND 50 KNOT MAY BE POSSIBLE WITH ANY SEVERE THUNDERSTORM. PRESSURE RISES BEHIND THE FRONT WILL BRING BREEZY AND GUSTY WESTERLY WINDS TO THE AREA THIS EVENING INTO TONIGHT. ALSO THIS EVENING INTO TONIGHT BEHIND THE FRONT...SOME MVFR CEILINGS ARE POSSIBLE IN THE MOUNTAINS. UNCERTAINTY ON HOW LOW CEILINGS WILL GET ONCE THE SHOWERS CLEAR OUT TONIGHT. ANOTHER ISSUE IS THAT ANY LOCATION THAT RECEIVED OVER AN INCH OF RAIN MAY SEE FOG DEVELOPING OVERNIGHT INTO TUESDAY. VFR CONDITIONS SHOULD RETURN LATER TONIGHT AND TUESDAY WITH HIGH PRESSURE BUILDING IN BEHIND THE FRONT WITH A DRIER AIRMASS. EXTENDED AVIATION... THEN THE NEXT CHANCE OF MVFR CONDITIONS AND PRECIPITATION WILL BE IN THE MOUNTAINS ON WEDNESDAY AND THURSDAY. HIGH PRESSURE AT THE SURFACE BUILDS SOUTHEAST FROM THE OHIO VALLEY THURSDAY NIGHT INTO FRIDAY. OVERRUNNING CLOUDS WORKING INTO THE AREA FRIDAY AHEAD OF A WARM FRONT. BY SATURDAY...ENOUGH MOISTURE TO ALLOW FOR SHOWERS TO FORM BY SATURDAY MORNING WITH BEST FORCING ACROSS THE CAROLINAS. && .HYDROLOGY... AS OF 325 PM EDT MONDAY... AFTER THE IMPRESSIVE RAINFALL SINCE YESTERDAY MORNING...WHICH SAW OVER 6 INCHES AT A FEW GAGES IN ALLEGHANY COUNTY NC...RIVERS AND LARGE CREEKS IN THE NEW RIVER AND UPPER ROANOKE VALLEYS HAVE MOSTLY CRESTED OR ARE NEARING CREST THIS AFTERNOON. STAGES ALONG THE MAINSTEM NEW WILL CONTINUE TO RISE DOWNSTREAM FROM RADFORD OVERNIGHT BUT EXPECTING THE NEW TO REMAIN JUST BELOW FLOOD STAGE AT GLEN LYN. RADFORD FLOODING WILL CONTINUE INTO TONIGHT AS WATER FROM ABOVE CLAYTOR LAKE IS PASSED THROUGH. GUIDANCE SUGGESTS THAT WE COULD YET SEE RIVER FLOOD WARNING FOR THE DAN RIVER FROM DANVILLE DOWNSTREAM TO SOUTH BOSTON AND FOE LOWER REACHES OF ROANOKE RIVER BUT MINOR RIVER FLOODING APPEARS TO BE THE WORST CATEGORY TO EXPECT. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...KK NEAR TERM...KK SHORT TERM...WP LONG TERM...WP AVIATION...AMS/KK HYDROLOGY...PC
Hazardous weather outlook, Apr 20, 5:06 PM EDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 506 PM EDT MON APR 20 2015 NCZ004>006-020-VAZ032>035-043>047-058-059-212115- STOKES-ROCKINGHAM-CASWELL-YADKIN-PATRICK-FRANKLIN-BEDFORD-AMHERST- HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 506 PM EDT MON APR 20 2015 ...SEVERE THUNDERSTORM WATCH 89 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. RUNOFF FROM HEAVY RAINS ON SUNDAY AND SUNDAY NIGHT WILL CONTINUE TO PUSH STREAMS...CREEKS...AND SOME MAINSTEM RIVERS OUT OF THEIR BANKS AND MAY PRODUCE SOME FLOODING. THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THIS AFTERNOON. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL...ALONG WITH LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>003-018-019-VAZ012-013-015>017-212115- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-WYTHE-PULASKI-GRAYSON-CARROLL- FLOYD- 506 PM EDT MON APR 20 2015 ...SEVERE THUNDERSTORM WATCH 89 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. RUNOFF FROM HEAVY RAINS ON SUNDAY AND SUNDAY NIGHT WILL CONTINUE TO PUSH STREAMS...CREEKS...AND SOME MAINSTEM RIVERS OUT OF THEIR BANKS AND PRODUCE SOME FLOODING. THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THIS AFTERNOON. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL...ALONG WITH LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ010-011-212115- BLAND-GILES- 506 PM EDT MON APR 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. RUNOFF FROM HEAVY RAINS ON SUNDAY AND SUNDAY NIGHT WILL CONTINUE TO PUSH STREAMS...CREEKS...AND SOME MAINSTEM RIVERS OUT OF THEIR BANKS AND PRODUCE SOME FLOODING. THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THIS AFTERNOON. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL...ALONG WITH LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ014-018>020-022>024-212115- MONTGOMERY-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- 506 PM EDT MON APR 20 2015 ...SEVERE THUNDERSTORM WATCH 89 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THIS AFTERNOON. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL...ALONG WITH LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ044-507-212115- MONROE-EASTERN GREENBRIER- 506 PM EDT MON APR 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THIS AFTERNOON. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL...ALONG WITH LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-009-WVZ042-043-508-212115- TAZEWELL-SMYTH-MERCER-SUMMERS-WESTERN GREENBRIER- 506 PM EDT MON APR 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THIS AFTERNOON. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL...ALONG WITH LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 20, 5:37 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
537 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL 4 WSW MAX MEADOWS 36.94N 81.00W
04/20/2015 E0.88 INCH WYTHE VA TRAINED SPOTTER
COVERING THE GROUND
&&
JDRSpecial weather statement, Apr 20, 5:42 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
542 PM EDT MON APR 20 2015
NCZ018-202215-
WATAUGA NC-
542 PM EDT MON APR 20 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN WATAUGA COUNTY IN NORTHWESTERN NORTH CAROLINA...
* UNTIL 615 PM EDT
* AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SEVEN DEVILS...MOVING TO THE EAST AT 40
MPH.
* PEA SIZE HAIL IS EXPECTED WITH THIS STORM. VERY HEAVY RAIN IS
FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
BOONE...
DEEP GAP...
BLOWING ROCK...
RUTHERWOOD...
AND LOVILL.
THIS INCLUDES APPALACHIAN STATE UNIVERSITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3628 8157 3627 8157 3628 8155 3625 8151
3617 8148 3615 8150 3611 8181 3616 8183
3619 8186 3619 8189
TIME...MOT...LOC 2139Z 252DEG 34KT 3616 8182
DSLocal storm report, Apr 20, 5:43 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
543 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 5 NNW INDEPENDENCE 36.68N 81.20W
04/20/2015 E0.25 INCH GRAYSON VA TRAINED SPOTTER
&&
JDRLocal storm report, Apr 20, 5:47 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
547 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 4 W ROANOKE 37.29N 80.04W
04/20/2015 E0.75 INCH CITY OF SALEM VA TRAINED SPOTTER
&&
JMORROWSpecial weather statement, Apr 20, 5:47 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 547 PM EDT MON APR 20 2015 VAZ011-014-018-202215- CRAIG VA-MONTGOMERY VA-GILES VA- 547 PM EDT MON APR 20 2015 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... SOUTHWESTERN CRAIG COUNTY IN SOUTHWESTERN VIRGINIA... NORTHWESTERN MONTGOMERY COUNTY IN SOUTHWESTERN VIRGINIA... EAST CENTRAL GILES COUNTY IN SOUTHWESTERN VIRGINIA... * UNTIL 615 PM EDT * AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EGGLESTON...MOVING TO THE NORTHEAST AT 35 MPH. * PEA SIZE HAIL IS EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... NEWPORT... MOUNTAIN LAKE... HUFFMAN... PEMBROKE... AND EGGLESTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. && LAT...LON 3744 8041 3729 8039 3723 8067 3728 8073 TIME...MOT...LOC 2147Z 235DEG 29KT 3727 8062 DS
Local storm report, Apr 20, 5:51 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
551 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HAIL 6 SE INDIAN VALLEY 36.86N 80.48W
04/20/2015 E0.50 INCH FLOYD VA TRAINED SPOTTER
&&
JMORROWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 10:39 PM EDT | Special Weather Statement | RNK | Mercer, Summers | 66 min |
| Apr 19, 11:35 PM EDT | Special Weather Statement | RNK | Greenbrier, Monroe | 55 min |
| Apr 20, 12:19 AM EDT | Special Weather Statement | RNK | Mercer | 26 min |
| Apr 20, 3:00 AM EDT | Areal Flood Warning | RNK | Mercer | 18 hr |
| Apr 20, 6:38 PM EDT | Areal Flood Advisory | RNK | Monroe | 3 hr |
| Apr 19, 9:07 PM EDT | Areal Flood Warning | RNK | Bland, Grayson, Pulaski, Smyth, Wythe | 6 hr |
| Apr 19, 9:34 PM EDT | Areal Flood Warning | RNK | Franklin, Henry, Patrick | 6 hr |
| Apr 19, 11:25 PM EDT | Special Weather Statement | RNK | Grayson, Smyth, Tazewell | 65 min |
| Apr 20, 12:54 AM EDT | Areal Flood Warning | RNK | Carroll, Grayson, City of Galax | 9 hr |
| Apr 20, 3:29 AM EDT | Areal Flood Warning | RNK | Franklin, Henry, Patrick | 6 hr |
| Apr 20, 10:13 AM EDT | River Flood Warning | RNK | Montgomery, Pulaski, City of Radford | 22 hr |
| Apr 20, 3:14 PM EDT | Special Weather Statement | RNK | Roanoke, City of Salem | 31 min |
| Apr 20, 3:23 PM EDT | Special Weather Statement | RNK | Carroll, City of Galax | 37 min |
| Apr 20, 3:43 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Henry, Pittsylvania | 34 min |
| Apr 20, 4:05 PM EDT | Special Weather Statement | RNK | Carroll | 25 min |
| Apr 20, 4:07 PM EDT | Special Weather Statement | RNK | Amherst, City of Buena Vista | 53 min |
| Apr 20, 4:15 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 30 min |
| Apr 20, 4:16 PM EDT | Special Weather Statement | RNK | Montgomery, City of Radford | 29 min |
| Apr 20, 4:31 PM EDT | Special Weather Statement | RNK | Floyd | 29 min |
| Apr 20, 4:37 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 38 min |
| Apr 20, 4:50 PM EDT | Special Weather Statement | RNK | Halifax | 25 min |
| Apr 20, 4:51 PM EDT | Areal Flood Advisory | RNK | Montgomery, Roanoke, City of Roanoke, City of Salem | 114 min |
| Apr 20, 4:53 PM EDT | Areal Flood Advisory | RNK | Grayson | 5 hr |
| Apr 20, 5:00 PM EDT | Severe Thunderstorm Warning | RNK | Pulaski, Wythe | 30 min |
| Apr 20, 5:01 PM EDT | Special Weather Statement | RNK | Amherst | 59 min |
| Apr 20, 5:08 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 30 min |
| Apr 20, 5:18 PM EDT | Areal Flood Advisory | RNK | Pulaski, Smyth, Wythe | 3 hr |
| Apr 20, 5:22 PM EDT | Severe Thunderstorm Warning | RNK | Wythe | 23 min |
| Apr 20, 5:29 PM EDT | Special Weather Statement | RNK | City of Roanoke | 31 min |
| Apr 20, 5:34 PM EDT | Special Weather Statement | RNK | Pulaski, City of Radford | 56 min |
| Apr 20, 5:40 PM EDT | Flash Flood Warning | RNK | Pulaski, Wythe | 3 hr |
| Apr 20, 5:47 PM EDT | Special Weather Statement | RNK | Giles | 28 min |
| Apr 20, 6:10 PM EDT | Special Weather Statement | RNK | Craig | 35 min |
| Apr 20, 6:41 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 34 min |
| Apr 20, 7:12 PM EDT | Special Weather Statement | RNK | Bath | 33 min |
Nearby
River Flood Warnings in West Virginia, 2015River Flood Warnings in Virginia, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.